John Christian Ottem

Image of John Christian Ottem
Norwegian version of this page
Phone +47 22855930
Room 1109
Username
Visiting address Moltke Moes vei 35 Niels Henrik Abels hus 0851 Oslo
Postal address Postboks 1053 Blindern 0316 Oslo

Personal webpage

CV

Research interests

Higher dimensional algebraic geometry, positivity of line bundles and subschemes, Calabi-Yau manifolds, and the moduli space of curves.

Projects

'Young Research Talents'. Research Council of Norway 2016-2021.

Teaching

This term I am teaching MAT1110 - Calculus and linear algebra and MAT4215 - Algebraic Geometry II.

Students

Bernt Ivar Utstøl Nødland (2016-2019)
Bjørn Skauli (2018-)
Martin Helsø (2017-, co-advisor)
Elisa Cazzador (2018-, co-advisor)
Simen Westbye Moe (2019-)

Publications

  1. Two coniveau filtrations (with O. Benoist) (2020)
  2. Tropical degenerations and stable rationality (with J. Nicaise) (2019)
  3. A pencil of Enriques surfaces with non-algebraic integral Hodge classes (with F. Suzuki) Mathematische Annalen (to appear).
  4. On deformations of quintic and septic hypersurfaces (with S. Schreieder) Journal de Mathématiques Pures et Appliquées 135 (2020), 140-158.
  5. Remarks on the positivity of the cotangent bundle of a K3 surface (with F. Gounelas) (2018)
  6. Curve classes on irreducible holomorphic symplectic varieties (with G. Mongardi) Communications in Contemporary Mathematics (to appear)
  7. Failure of the integral Hodge conjecture for threefolds of Kodaira dimension zero (with O. Benoist). Commentarii Mathematici Helvetici (to appear)
  8. A counterexample to the birational Torelli problem for Calabi-Yau 3-folds (with J. V. Rennemo). Journal of the London Mathematical Society 97 (2018), 427-440
  9. Positivity of the diagonal (with B. Lehmann). Advances in Mathematics 335 (2018), 664-695.
  10. Effective cones of cycles on blow-ups of projective space (with I. Coskun, J. Lesieutre). Algebra & Number Theory 10-9 (2016).
  11. Nef cycles on some hyperkahler fourfolds. LMS volume for Fulton 80 (to appear)
  12. Curves disjoint from a nef divisor (with J. Lesieutre). Michigan Mathematical Journal 65 (2016), 321-332.
  13. On subvarieties with ample normal bundle. Journal of the European Mathematical Society 18 (2016), 2459-2468
  14. Birational geometry of hypersurfaces in products of projective spaces. Mathematische Zeitschrift 280 (2015), 135-148
  15. Partially ample line bundles on toric varieties. (with N. Broomhead and A. Prendergast-Smith). Glasgow Math. J. 58 (2016)
  16. Quartic spectrahedra (with K. Ranestad, B. Sturmfels, C. Vinzant) Mathematical Programming 151 (2), 585-612 (2015).
  17. Ample subvarieties and q-ample divisors. Advances in Mathematics 229 (2012), 2868-2887.
  18. Components of the Hilbert scheme of space curves on low-degree smooth surfaces (with J. O. Kleppe). International Journal of Mathematics Vol. 26, (2015)
  19. Algebraic boundaries of Hilbert's SOS cones (with G. Blekherman, J. Hauenstein, K. Ranestad and B. Sturmfels). Compositio Mathematica 148 (2012).
  20. The Cox ring of a K3 surface of Picard number two. Journal of Pure and Applied Algebra 217 (2013), 709-715.
  21. On the Cox Ring of P2 Blown Up in Points on a Line. Mathematica Scandinavica 9, (2011), 21-31.

Other

Tags: Algebra and algebraic geometry

Publications

  • Nicaise, Johannes & Ottem, John Christian (2021). A refinement of the motivic volume, and specialization of birational types. Progress in Mathematics. ISSN 0743-1643. 342, p. 299–322. doi: 10.1007/978-3-030-75421-1. Full text in Research Archive
  • Benoist, Olivier & Ottem, John Christian (2021). Two coniveau filtrations . Duke mathematical journal. ISSN 0012-7094. 170(12), p. 2719–2753. doi: 10.1215/00127094-2021-0055. Full text in Research Archive
  • Gounelas, Frank & Ottem, John Christian (2020). Remarks on the positivity of the cotangent bundle of a K3 surface. Épijournal de Géométrie Algébrique (EPIGA). ISSN 2491-6765. 4(8). doi: 10.46298/epiga.2020.volume4.5924. Full text in Research Archive
  • Benoist, Olivier & Ottem, John Christian (2020). Failure of the integral Hodge conjecture for threefolds of Kodaira dimension zero . Commentarii Mathematici Helvetici. ISSN 0010-2571. 95, p. 27–35. doi: 10.4171/CMH/479. Full text in Research Archive
  • Ottem, John Christian & Suzuki, Fumiaki (2020). A pencil of Enriques surfaces with non-algebraic integral Hodge classes. Mathematische Annalen. ISSN 0025-5831. 377, p. 183–197. doi: 10.1007/s00208-020-01969-8. Full text in Research Archive
  • Ottem, John Christian (2020). Nef cycles on some hyperkähler fourfolds. arXiv.org. ISSN 2331-8422.
  • Mongardi, Giovanni & Ottem, John Christian (2019). Curve classes on irreducible holomorphic symplectic varieties. Communications in Contemporary Mathematics. ISSN 0219-1997. 22(7). doi: 10.1142/S0219199719500780. Full text in Research Archive
  • Ottem, John Christian & Schreieder, Stefan (2019). On deformations of quintic and septic hypersurfaces. Journal des Mathématiques Pures et Appliquées. ISSN 0021-7824. 135. doi: 10.1016/j.matpur.2019.12.013. Full text in Research Archive
  • Mongardi, Giovanni & Ottem, John Christian (2019). Curve classes on irreducible holomorphic symplectic varieties . arXiv.org. ISSN 2331-8422. doi: 10.1142/S0219199719500780.
  • Ottem, John Christian & Gounelas, Frank (2018). Remarks on the positivity of the cotangent bundle of a K3 surface . arXiv.org. ISSN 2331-8422.
  • Ottem, John Christian & Benoist, Olivier (2018). Failure of the integral Hodge conjecture for threefolds of Kodaira dimension zero . Commentarii Mathematici Helvetici. ISSN 0010-2571. doi: 10.4171/cmh/479.
  • Ottem, John Christian & Schreieder, Stefan (2018). On deformations of quintic and septic hypersurfaces . arXiv.org. ISSN 2331-8422. doi: 10.1016/j.matpur.2019.12.013.
  • Ottem, John Christian & Rennemo, Jørgen Vold (2018). A counterexample to the birational Torelli problem for Calabi-Yau 3-folds. Journal of the London Mathematical Society. ISSN 0024-6107. 97(3), p. 427–440. doi: 10.1112/jlms.12111. Full text in Research Archive
  • Lehmann, Brian & Ottem, John Christian (2018). Positivity of the diagonal. Advances in Mathematics. ISSN 0001-8708. 335, p. 664–695. doi: 10.1016/j.aim.2018.07.002. Full text in Research Archive
  • Coskun, Izzet; Lesieutre, John & Ottem, John Christian (2016). Effective cones of cycles on blowups of projective space. Algebra & Number Theory. ISSN 1937-0652. 10(9), p. 1983–2014. doi: 10.2140/ant.2016.10.1983.
  • Ottem, John Christian (2016). On subvarieties with ample normal bundle. Journal of the European Mathematical Society (Print). ISSN 1435-9855. 18(11), p. 2459–2468. doi: 10.4171/JEMS/644. Full text in Research Archive
  • Ottem, John Christian; Prendergast-Smith, Artie & Broomhead, Nathan (2016). Partially ample line bundles on toric varieties. Glasgow Mathematical Journal. ISSN 0017-0895. 58(3), p. 587–598. doi: 10.1017/S001708951500035X.
  • Lesieutre, John & Ottem, John Christian (2016). Curves disjoint from a nef divisor. The Michigan mathematical journal. ISSN 0026-2285. 65(2), p. 321–332. doi: 10.1307/mmj/1465329015.
  • Ottem, John Christian (2015). Birational geometry of hypersurfaces in products of projective spaces. Mathematische Zeitschrift. ISSN 0025-5874. 280(1), p. 135–148. doi: 10.1007/s00209-015-1415-x.
  • Kleppe, Jan Oddvar & Ottem, John Christian (2015). Components of the Hilbert scheme of space curves on low-degree smooth surfaces . International Journal of Mathematics. ISSN 0129-167X. 26(2). doi: 10.1142/S0129167X15500172. Full text in Research Archive
  • Ottem, John Christian (2013). Cox rings of K3 surfaces with Picard number 2. Journal of Pure and Applied Algebra. ISSN 0022-4049. 217(4), p. 709–715. doi: 10.1016/j.jpaa.2012.09.016. Full text in Research Archive
  • Blekherman, Grigoriy; Hauenstein, Jonathan; Ottem, John Christian; Ranestad, Kristian & Sturmfels, Bernd (2012). Algebraic boundaries of Hilbert's SOS cones. Compositio Mathematica. ISSN 0010-437X. 148(6), p. 1717–1735. doi: 10.1112/S0010437X12000437. Full text in Research Archive
  • Ottem, John Christian (2012). Ample subvarieties and q-ample divisors. Advances in Mathematics. ISSN 0001-8708. 229(5), p. 2868–2887. doi: 10.1016/j.aim.2012.02.001.
  • Ottem, John Christian (2011). ON THE COX RING OF P-2 BLOWN UP IN POINTS ON A LINE. Mathematica Scandinavica. ISSN 0025-5521. 109(1), p. 22–30. doi: 10.7146/math.scand.a-15175. Full text in Research Archive

View all works in Cristin

  • Ottem, John Christian (2021). Enriques surface fibrations with even index.
  • Ottem, John Christian (2021). Tropical degenerations and stable rationality.
  • Ottem, John Christian & Ottem, John Christian (2021). Enriques surface fibrations with even index.
  • Ottem, John Christian (2021). Tropical degenerations and stable rationality.
  • Ottem, John Christian (2021). Tropical degenerations and stable rationality.
  • Ottem, John Christian (2020). Tropical degenerations and stable rationality.
  • Ottem, John Christian (2020). On (2,3)-fourfolds.
  • Ottem, John Christian (2020). Tropical degenerations and stable rationality.
  • Ottem, John Christian (2019). Counterexamples to the integral Hodge conjecture.
  • Ottem, John Christian (2019). Counterexamples to the integral Hodge conjecture.
  • Ottem, John Christian (2019). Deformations of hypersurfaces.
  • Ottem, John Christian (2019). A counterexample to the birational Torelli problem.
  • Ottem, John Christian (2019). A pencil of Enriques surfaces with non-algebraic integral Hodge classes.
  • Ottem, John Christian (2019). A pencil of Enriques surfaces with non-algebraic integral Hodge classes.
  • Ottem, John Christian (2018). Failure of the Integral Hodge conjecture for 3-folds.
  • Ottem, John Christian (2018). Integral hodge conjecture for holomorphic symplectic varieties.
  • Ottem, John Christian (2018). Integral Hodge conjecture for threefolds.
  • Ottem, John Christian (2018). The integral Hodge conjecture for threefolds.
  • Ottem, John Christian (2018). Positivity of the higher codimension cycles.
  • Ottem, John Christian (2018). Integral Hodge conjecture for threefolds.
  • Ottem, John Christian (2018). The birational Torelli problem for Calabi-Yau 3-folds.
  • Ottem, John Christian (2017). A counterexample to the birational Torelli problem for Calabi Yau threefolds.
  • Ottem, John Christian (2017). A counterexample to the birational Torelli problem for Calabi-Yau threefolds.
  • Ottem, John Christian (2017). Nef cycles of higher codimension.
  • Ottem, John Christian (2017). Semiample line bundles in positive characteristic.
  • Ottem, John Christian (2017). Nef cycles on some hyperkahler fourfolds.
  • Ottem, John Christian (2017). Nef cycles on some hyperkahler fourfolds.
  • Ottem, John Christian (2017). Nef cycles on some hyperkahler manifolds.
  • Ottem, John Christian (2017). Nef cycles on some hyperkahler manifolds.
  • Ottem, John Christian (2017). Positivity of the diagonal.
  • Ottem, John Christian (2017). Positivity of the diagonal.
  • Ottem, John Christian (2017). The Birational Torelli problem for Calabi-Yau 3-folds.
  • Ottem, John Christian (2017). Positivity of the diagonal.
  • Ottem, John Christian (2016). Effective cycles of higher codimension.
  • Ottem, John Christian (2016). Positivity in higher codimension.
  • Ottem, John Christian (2016). Nef cycles on hyperkahler manifolds.
  • Ottem, John Christian (2016). Effective cones of cycles on blow-ups of projective space.
  • Ottem, John Christian (2016). Effective cycles on blow-ups of projective space.
  • Ottem, John Christian (2016). Moduli of K3s via Global Torelli.
  • Ottem, John Christian (2016). Effective cones of cycles on blow-ups of projective space.
  • Ottem, John Christian (2016). Effective and nef cycles in higher codimension.
  • Ottem, John Christian (2016). Higher codimension cycles.
  • Ottem, John Christian (2016). K3 surfaces.
  • Kleppe, Jan Oddvar & Ottem, John Christian (2012). Components of the Hilbert scheme of space curves on low-degree smooth surfaces. arXiv:1204.4819 [math.AG].

View all works in Cristin

Published Jan. 6, 2016 9:05 AM - Last modified May 25, 2022 10:18 AM

Projects